Such reactions usually occur abruptly after the exposure of penicillin especially in the highly sensitive people and may cause contraction of the airways, making breathing very difficult.
Even blood pressure may drop to life-threatening levels making the person feel giddy or unconscious.
Some other signs and symptoms may include wheezing, lightheadedness, slurred speech, rapid or weaker pulse rate, blueness of skin – lips and nail beds, diarrhoea, nausea, and vomiting.
Penicillin belongs to the drug family known as beta-lactam antibiotics. Such group of drugs includes penicillin and amoxicillin which are relatively economical and usually effective enough to eliminate many common bacterial infections. Such infections include skin, ear, sinus, and upper respiratory infections.
The penicillin allergic person should take an antihistamine like diphenhydramine that helps to relieve itching and calms down the rashes. In case of serious reactions oral or injectable corticosteroids are recommended.